Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 83, NWS Jacksonville, FL

June 19, 1997Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 1997, 4:50 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 1997, 4:50 PM EDT (20:50 UTC)
Expired
Jun 19, 1997, 5:30 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Hamilton County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 192053 RRA
SVRJAX
FLC047-121-192130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT THU JUN 19 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONSS...
 
IN NORTH FLORIDA
 
   ...HAMILTON COUNTY...NORTHERN SUWANNEE COUNTY
 
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM
ALONG THE SUWANNEE RIVER NEAR SUWANNEE SPRINGS WAS BECOMING SEVERE THIS
STORM WILL EFFECT ALL OF HAMILTION COUNTY...SUWANNEE COUNTY NORTH OF US
HIGHWAY 90 AND THE WHITE SPRINGS AREA THROUGH 530 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 2:35 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU JUN 19 1997

CLOUD COVER AND SLIGHTLY DRIER AIR HAS INHIBITED CONVECTION
ACROSS CWA THIS AFT. A LOOK AT THE TLH WSR 88D SHOWS
EXTENSIVE AREA OF SHOWERS AND TSMS ACROSS THE FL PANHANDLE
MOVG EAST. ACTVY FIRING UP AS RESULT OF UPPER TROUGH WHICH WILL
MOVE UP INTO ALABAMA AND GEORGIA THIS EVE. TRAJECTORY OF STMS
WILL BRING THEM INTO CWA EARLY THIS EVE BUT BELIEVE BEST CHC
FOR SVR WX WILL BE W AND N AS INDICATED ON SWODY1 DISCUSSION.
ON FRIDAY...SFC RIDGE BECOMES ANCHORED ACROSS CNTL FL WITH
WESTERLY FLOW ACROSS REGION. WIND SHOULD BE LIGHT ENOUGH
FOR ECSB TO GET BETTER ESTABLISHED...ALSO MODELS SWING BROAD
50H TRO&UGH THROUGH WHICH SHOULD HELP TO DESTABILIZE ATMOSPHERE.

PRELIM
SSI TB 73/88 73/88 08353
JAX TB 71/91 71/92 08353
GNV TB 71/91 71/92 08253

PETERSON

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.